Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2011, 3:07 PM EDT for 4 counties in Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 7, 2011, 4:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:20 PM EDT | TSTM WND DMG | 5 Ne Carlisle Springs, PA | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS51 KCTP 071907
SVRCTP
PAC041-043-099-133-072000-
/O.NEW.KCTP.SV.W.0166.110707T1907Z-110707T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR CARLISLE SPRINGS...MOVING
EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WERTZVILLE AND HOGESTOWN AROUND 330 PM EDT...
MECHANICSBURG AROUND 335 PM EDT...
SHIREMANSTOWN AND SIDDONSBURG AROUND 345 PM EDT...
ENOLA AND MARYSVILLE AROUND 350 PM EDT...
WEST FAIRVIEW AND LEMOYNE AROUND 355 PM EDT...
HARRISBURG AND NEW CUMBERLAND AROUND 400 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 220 AND 249...I-81 BETWEEN
MILE MARKERS 42 AND 75...I-83 BETWEEN MILE MARKERS 26 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4043 7675 4005 7674 4011 7730 4022 7728
4035 7729
TIME...MOT...LOC 1907Z 269DEG 14KT 4026 7716
$$
FORECASTER:MS2 follow-up statements
671
WWUS51 KCTP 071938
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT THU JUL 7 2011
PAC133-071947-
/O.CAN.KCTP.SV.W.0166.000000T0000Z-110707T2000Z/
YORK PA-
338 PM EDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YORK COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4020 7682 4022 7684 4021 7689 4022 7690
4020 7691 4020 7693 4019 7691 4020 7717
4028 7725 4037 7716 4043 7675 4018 7675
TIME...MOT...LOC 1937Z 269DEG 14KT 4029 7702
$$
PAC041-043-099-072000-
/O.CON.KCTP.SV.W.0166.000000T0000Z-110707T2000Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
338 PM EDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL PERRY...SOUTHWESTERN DAUPHIN AND NORTHEASTERN
CUMBERLAND COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WERTZVILLE...OR NEAR ENOLA...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHIREMANSTOWN AND ENOLA AROUND 350 PM EDT...
WEST FAIRVIEW AND WORMLEYSBURG AROUND 355 PM EDT...
HARRISBURG AND ROCKVILLE AROUND 400 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 225 AND 249...I-81 BETWEEN
MILE MARKERS 49 AND 74...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORM WIND DAMAGE WAS REPORTED IN MIDDLESEX TOWNSHIP IN
CUMBERLAND COUNTY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4020 7682 4022 7684 4021 7689 4022 7690
4020 7691 4020 7693 4019 7691 4020 7717
4028 7725 4037 7716 4043 7675 4018 7675
TIME...MOT...LOC 1937Z 269DEG 14KT 4029 7702
$$
FORECASTER: MS928
WWUS51 KCTP 071958
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT THU JUL 7 2011
PAC041-043-099-072009-
/O.EXP.KCTP.SV.W.0166.000000T0000Z-110707T2000Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
358 PM EDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY...
SOUTHWESTERN DAUPHIN AND NORTHEASTERN CUMBERLAND COUNTIES WILL EXPIRE
AT 400 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4020 7682 4022 7684 4021 7689 4022 7690
4020 7691 4020 7693 4019 7691 4020 7717
4028 7725 4037 7716 4043 7675 4018 7675
TIME...MOT...LOC 1959Z 269DEG 14KT 4029 7691
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:32 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 7, 2:32 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 232 PM EDT THU JUL 7 2011 .SYNOPSIS... AN ILL-DEFINED FRONTAL BOUNDARY WILL STAY NEARLY STATIONARY ACROSS SOUTHERN PENNSYLVANIA THROUGH THIS EVENING. DAYTIME HEATING AND OCCASIONAL PULSES OF ENERGY ALOFT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS NEAR THIS BOUNDARY THROUGH FRIDAY. HIGH PRESSURE AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER COLD FRONT WILL PUSH IN FROM THE NORTHWEST EARLY NEXT WEEK WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... A SHARP...NORTH/SOUTH GRADIENT OF THETA-E IN THE 0-2KM LAYER WILL OCCUR NEAR...OR JUST TO THE SOUTH OF INTERSTATE 80 THROUGH THIS EVENING...SEPARATING DRY CONDITIONS WITH DEWPOINTS IN THE 50S...FROM MORE SOUPY CONDITIONS ACROSS THE SOUTHERN HALF OF THE STATE WHERE NUMEROUS SHOWERS AND SCATTERED TSRA WILL BE DRIFTING EAST AT 15-20 KTS. MOST OF THE STORMS SHOULD STAY BELOW SVR LIMITS...BUT A FEW ACROSS THE LOWER SUSQ REGION AND WEST ALONG THE MASON/DIXON LINE COULD PULSE HIGH ENOUGH TO PRODUCE BRIEF 0.75 TO 1 INCH HAIL AND WIND GUSTS OF 45-55 MPH. TRAINING OF 2 OR 3 OF THE HEAVIER TSRA CELLS WITHIN THE AREA OF PWATS IN EXCESS OF 1.5 INCHES COULD LEAD TO SOME MINOR FLOODING FROM LOCALIZED RAINFALL AMOUNTS OF 1-2 INCHES IN JUST A 60 MINUTE PERIOD. THE BEST COMBINATION OF HIGHER THETA-E AND DEEPER MESO-B LIFT /NEAR THE INTERSECTION OF THE STALLED OUT FRONT...WEAK LEE TROUGH...AND POSSIBLY SOME COOLER MARINE AIR SPREADING NWD FROM THE CHESAPEAKE BAY/ WILL CREATE THE GREATEST AREAL COVERAGE OF CONVECTION ACROSS THE LOWER SUSQ VALLEY AND ADJACENT SCENT MTNS /WITH 50-60 POPS PAINTED THERE/ BEGINNING ABOUT 18-20Z...AND LASTING THROUGH THIS EVENING. SOME STRONG WIND GUSTS /MICROBURSTS/ MAY OCCUR WITH THE TSRA IN THE S...AND WILL KEEP MENTION OF THIS IN THE HWO THE NORTH/SOUTH MOISTURE GRADIENT WILL BECOME MORE DIFFUSE OVERNIGHT AS THE MEAN BOUNDARY LAYER FLOW BACKS MORE TO THE SOUTHWEST AHEAD OF A DISTINCT SHORT WAVE RIDING EAST FROM THE OHIO VALLEY. THIS SHOULD RENEW THE CONVECTION OVERNIGHT OR BY FRI SUNRISE. MINS TONIGHT WILL VARY FROM THE U50S ACROSS THE NORTH...TO THE U60S IN THE LOWER SUSQ VALLEY. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE SHORT WAVE DIPS THE MEAN TROUGH DOWN A BIT DEEPER FRIDAY MORNING TO OUR WEST...WHICH WILL ADD COHERENT UPPER FORCING. EXPECT NRMS TSRA IN THE S...ESP THE SE ON FRIDAY. LOWER POPS ON ORDER FOR THE N/NW SINCE THEY ARE FARTHER FROM THE DEEPER MOISTURE. BUT WILL STILL RUN 30-40 POPS FOR THE DAYTIME. TEMPS ON FRI WILL BE COOLER BY 5-10F FOR MANY PLACES DUE TO SHRA AND CLOUDS. CLEARING IS EXPECTED FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING OVER THE GREAT LAKES AND THE UPPER TROUGH AXIS MOVING OFF TO OUR EAST. THIS WILL BE A GOOD SET UP FOR COLDER THAN NORMAL TEMPS AND FOG. && .LONG TERM /SATURDAY THROUGH THURSDAY/... H5 HGTS RISE SUN-MON WITH THE RESURGENCE OF STRONG RIDGING OVR THE MS VLY. EXPECT TEMPERATURES TO CLIMB ABV NORMAL OVER THE WEEKEND WITH WIDESPREAD READINGS IN THE MID 80S TO LOW 90S. RUN TO RUN CONTINUITY OF THE LATEST 12Z MDL SUITE IS ABOVE AVERAGE LEADING TO HIGH CONFIDENCE IN THE LONG TERM. 590+DM CLOSED SUBTROPICAL RIDGE AND ANOMALOUS H5 HGTS CENTERED OVR THE MID-LWR MS VLY WILL BE FLATTENED BY S/WV ENERGY MOVG ACRS SRN CANADA...WITH TRAILING CLD FNT SWEEPING ACRS THE NRN TIER CONUS INTO THE NE STATES BY EARLY NEXT WEEK AS SFC HIGH DEPARTS OFFSHORE. THE SFC FNT SHOULD PUSH ACRS THE REGION BY MID-WEEK BEFORE STALLING OUT SOUTH OF THE MD LINE BEYOND DY8. MADE ONLY MINOR TIMING MODIFICATIONS TO POPS BUT OVERALL THERE IS STILL FAIRLY LOW SPREAD AT THIS RANGE IN TIMING FROPA MON-TUE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MAINLY VFR CONDITIONS EXPECTED ACROSS THE NORTH THROUGHOUT THE AFTERNOON. ACROSS THE SOUTHERN HALF OF THE STATE...SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STALLED FRONT WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON AND EVENING UNTIL CONVECTION DIES DOWN OVERNIGHT. AREAS OF REDUCED VISIBILITIES ARE POSSIBLE WITH THESE STORMS. MOIST SURFACE CONDITIONS WILL CAUSE 2-5 SM VISIBILITY AS PATCHY FOG DEVELOPS LATE TONIGHT/EARLY FRIDAY ACROSS THE SOUTHERN VALLEYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AFTERNOON AS THE FRONTAL BOUNDARY CONTINUES TO LINGER ACROSS THE SOUTHERN BORDER OF THE STATE. OUTLOOK... SAT-SUN...PATCHY MORNING FOG...OTHERWISE MAINLY VFR AS AN AREA OF HIGHER PRESSURE PUSHES INTO THE REGION. MON...SCATTERED SHRA/TSRA POSSIBLE AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. TUE...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...DEVOIR/STEINBUGL AVIATION...LAMBERT/COLBERT
Hazardous weather outlook, Jul 7, 4:25 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 AM EDT THU JUL 7 2011 PAZ004>006-010>012-017>019-037-041-042-045-046-080830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 425 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-049>053-056>059-063>066-080830- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 425 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY. DANGELO
In the hours before
Special weather statement, Jul 7, 12:22 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1222 PM EDT THU JUL 7 2011
PAZ026-034-035-071715-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
1222 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
BEDFORD...NORTHEASTERN FULTON AND SOUTHERN HUNTINGDON COUNTIES
THROUGH 115 PM EDT..
AT 1218 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW
ENTERPRISE...MOVING TO THE EAST SOUTHEAST AT 25 MPH.
BRIEF WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR HOPEWELL AROUND 1240 PM...WELLS
TANNERY AROUND 1250 PM...WATERFALL AROUND 100 PM...THREE SPRINGS
AROUND 110 PM AND SHADE GAP AROUND 115 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 168 AND 181...I-99 BETWEEN
MILE MARKERS 8 AND 14.
LAT...LON 4014 7849 4021 7851 4025 7846 4025 7844
4027 7844 4026 7832 4025 7830 4026 7828
4023 7783 3998 7798
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 12:56 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT THU JUL 7 2011
PAZ026-034-035-071800-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
1256 PM EDT THU JUL 7 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
NORTHERN FULTON AND SOUTHERN HUNTINGDON COUNTIES THROUGH 2 PM EDT...
AT 1252 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COALMONT TO EVERETT TO BEDFORD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WELLS TANNERY
AROUND 110 PM...VALLEY-HI AROUND 120 PM...CRYSTAL SPRINGS AROUND 130
PM...SIDELING HILL REST AROUND 140 PM...SALUVIA AROUND 150 PM AND
HARRISSONVILLE AROUND 200 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 154.
LAT...LON 4002 7850 4017 7829 4020 7822 4013 7782
4000 7792 3989 7819
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 1:56 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT THU JUL 7 2011
PAZ026-036-063-071900-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-
156 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...SOUTHEASTERN
HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 3 PM EDT...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS NEAR FANNETTSBURG...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL BE NEAR WILLOW HILL AROUND 200
PM...AMBERSON VALLEY AROUND 210 PM...UPPER STRASBURG AROUND 220
PM...ORRSTOWN AROUND 230 PM...SCOTLAND AROUND 240 PM AND
SHIPPENSBURG AROUND 250 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 185 AND 200...I-81 BETWEEN
MILE MARKERS 15 AND 32.
LAT...LON 3997 7793 4001 7792 4006 7786 4010 7792
4015 7789 4014 7740 3996 7745 3995 7747
3988 7747
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 1:59 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT THU JUL 7 2011
PAZ034-035-071915-
BEDFORD PA-FULTON PA-
159 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD AND CENTRAL
FULTON COUNTIES THROUGH 315 PM EDT...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 45 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH IN LESS THAN AN HOUR
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BREEZEWOOD...AND
CRYSTAL SPRINGS AROUND 210 PM...VALLEY-HI AROUND 220 PM...NEEDMORE
AROUND 240 PM...SALUVIA AROUND 250 PM...HARRISSONVILLE...AND
SIDELING HILL REST AROUND 300 PM AND BIG COVE TANNERY AROUND 310 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 179...I-70 BETWEEN
MILE MARKERS 147 AND 158.
LAT...LON 4005 7790 3980 7804 3990 7850 4000 7853
4009 7838
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 2:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU JUL 7 2011
PAZ063-065-071930-
CUMBERLAND PA-YORK PA-
227 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CUMBERLAND AND
NORTHWESTERN YORK COUNTIES THROUGH 330 PM EDT...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...MOVING EAST
AT 15 MPH.
WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CARLISLE AROUND 240 PM...BOILING SPRINGS
AROUND 250 PM...DILLSBURG AROUND 310 PM...SIDDONSBURG AROUND 320 PM
AND LOWER ALLEN AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 240...I-81 BETWEEN
MILE MARKERS 33 AND 56...I-83 BETWEEN MILE MARKERS 41 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15.
LAT...LON 4004 7708 4006 7710 4007 7714 4005 7717
4007 7739 4014 7745 4025 7737 4027 7691
4025 7688 4002 7695
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 2:52 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT THU JUL 7 2011
PAZ026-028-056-071915-
HUNTINGDON PA-JUNIATA PA-PERRY PA-
252 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUNTINGDON...
SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERULACK...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL BE NEAR PERULACK AROUND 300 PM AND BLAIN
AROUND 320 PM.
LAT...LON 4020 7761 4023 7761 4022 7765 4025 7764
4025 7767 4029 7767 4023 7774 4025 7785
4037 7781 4037 7776 4042 7771 4038 7733
4028 7736 4026 7740 4026 7742 4031 7736
4020 7759
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:22 PM EDT | Special Weather Statement | CTP | Fulton | 53 min |
| Jul 7, 12:56 PM EDT | Special Weather Statement | CTP | Fulton | 64 min |
| Jul 7, 1:56 PM EDT | Special Weather Statement | CTP | Franklin | 64 min |
| Jul 7, 1:59 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 76 min |
| Jul 7, 2:27 PM EDT | Special Weather Statement | CTP | Cumberland | 63 min |
| Jul 7, 2:52 PM EDT | Special Weather Statement | CTP | Perry | 23 min |
| Jul 7, 3:01 PM EDT | Areal Flood Advisory | CTP | Cumberland | 3 hr |
| Jul 7, 3:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jul 7, 3:50 PM EDT | Special Weather Statement | CTP | York | 25 min |
| Jul 7, 3:58 PM EDT | Special Weather Statement | CTP | Dauphin | 47 min |
| Jul 7, 4:02 PM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 3 hr |
| Jul 7, 4:03 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jul 7, 4:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 7, 4:42 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jul 7, 5:24 PM EDT | Special Weather Statement | CTP | Mifflin | 36 min |
| Jul 7, 5:48 PM EDT | Areal Flood Advisory | CTP | Bedford, Franklin, Fulton, Huntingdon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.